MAUDE Adverse Event Report: ETHICON INC. VCL UC MONO VIO 12IN 9-0 D/A CS160-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL UC MONO VIO 12IN 9-0 D/A CS160-8; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number V449G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ophthalmic glaucoma procedure on an unknown date and suture was used.It was reported to by the healthcare professional that they have a box where more than one of them have had the needle fall off of the suture.Device is available for return.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 12/10/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested; the following was obtained: did the reported issue contribute to any patient adverse consequences? no how many devices demonstrated the alleged deficiency? multiple sutures from the boxes.Did the event occur during one or multiple patient procedures? multiple ophthalmic glaucoma procedures.What is the total number of procedures? 5-10 when were the needle fall off of the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify needle fell off the suture during routine suturing without any pulling or stress on the needle-suture connection.Could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided.The used sutures were disposed of and the box sequestered.I was not asked to send them anywhere.I can return the unused box of suture.I need more information with regard to that.Please provide the source or name of person providing answers to follow-up questions: jdb (please refer to the attached email) m.D.- ophthalmologist @ (please refer to the attached email) center.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
VCL UC MONO VIO 12IN 9-0 D/A CS160-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23771491
Report Number2210968-2025-13850
Device Sequence Number9722791
Product Code GAM
UDI-Device Identifier10705031051263
UDI-Public(01)10705031051263(17)300228(10)10774T
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV449G
Device Lot Number10774T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown